Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2001, 5:00 PM MDT for Custer County, Colorado. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 5:00 PM MDT (23:00 UTC)
- Expired
- Jun 7, 2001, 6:30 PM MDT
- In force
- 90 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Custer County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:20 PM MDT | Hail 0.75 | Wetmore, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 072301
SVRPUB
COC027-080030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT THU JUN 7 2001
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUSTER COUNTY IN SOUTHEAST COLORADO
* UNTIL 630 PM MDT
* AT 500 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM 4 MILES NORTHEAST OF ROSITA...OR ABOUT 37 MILES
WEST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED WILL BE...
SAN ISABEL AROUND 535 PM MDT
AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE
INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT
PROPERTY BEFORE THE WEATHER HITS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.
LAT...LON 3825 10526 3813 10542 3B799 10523 3801 10517
3799 10512 3790 10505 3810 10504What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 7, 3:05 PM MDT, 1 hour 55 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 305 PM MDT THU JUN 7 2001 CHANCES FOR SEVERE WEATHER TONIGHT AND PRECIP CHANCES THROUGH THE PERIOD ARE THE MAIN CHALLENGES. CURRENTLY SHOWERS AND THUNDERSTORMS FIRING UP OVER THE EASTERN MOUNTAINS...AND OVER THE SOUTHERN SANGRE DE CRISTO AND SAN JUANS MOUNTAINS. WEAK SURFACE LOW OVER SOUTHEASTERN COLORADO WITH EAST TO SOUTHEAST WINDS PUSHING RICH LOW LEVEL MOISTURE INTO THE AREA...WITH DEW POINTS IN THE UPPER 50S TO MID 60S. WITH SURFACE BASED CAPE IN THE 2000-3500 J/KG RANGE AND STRONG VEERING WINDS ALOFT HAVE PROMPTED SPC TO ISSUE A TORNADO WATCH FOR THIS EVENING FOR PORTIONS OF EL PASO...PUEBLO...BENT...OTERO...CROWLEY...KIOWA AND PROWERS COUNTIES THROUGH 8 PM THIS EVENING. FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN PLAINS...WITH AND MCC FORECAST TO DEVELOP ACROSS THE SOUTHEASTERN COLORADO/SOUTHWESTERN KANSAS BORDER TONIGHT. CONVECTIVE OUTFLOW SHOULD BRING CLOUDINESS BACK ACROSS THE PLAINS TONIGHT AND WILL GO WITH MOSTLY CLOUDY WORDING ON THE PLAINS. WATER VAPOR SHOWING SOME MOISTURE FROM FORMER TS ALLISON ENTRAINED INTO UPPER HIGH ACROSS THE DESERT SW...WITH SHOWERS AND THUNDERSTORMS FIRING ACROSS CENTRAL NEW MEXICO AND SOUTHERN COLORADO MOUNTAINS. WILL MENTION ISOLATED EVENING PRECIP OUT WEST...WITH CLEARING LATE. FRIDAY AND FRIDAY NIGHT....LOW LEVEL MOISTURE AND WEAK UPSLOPE FLOW CONTINUE TO BE PRESENT ACROSS THE EASTERN PLAINS...THOUGH WITH MORNING CLOUDS...SHOULD BE SLOW TO DEVELOP ANY CONVECTION. UPPER RIDGE ALSO CONTINUES TO BUILD WITH WARMING ALOFT CONTINUING TO WORK EAST. WILL KEEP SLIGHT CHANCE POPS GOING ACROSS THE AREA...AND ADD FOR THE WESTERN MOUNTAINS...AS MOISTURE TRAPPED UNDER HIGH WILL STILL BE PRESENT IN WEAK FLOW ALOFT. WENT WITH SLIGHTLY COOLER MAV TEMPS. SATURDAY AND SATURDAY NIGHT...UPPER RIDGE AXIS MOVES OVER EASTERN COLORADO WITH SOUTHWEST FLOW INCREASING ACROSS THE WEST. MOISTURE UNDER THE HIGH PUSHES EAST AND STRONG WARMING AT ALOFT... WITH 700MB TEMPS IN THE +16 TO +18 RANGE...SHOULD HELP CAP OFF ANY THUNDERSTORMS OVER AREA. WILL KEEP AREA DRY...WITH WARM TEMPS. NOT MUCH TIME FOR THE EXTENDED (SUN THROUGH THURSDAY)...SOUTHWEST FLOW CONTINUES TO INCREASE ACROSS THE AREA WITH WARM AND DRY CONDITIONS THROUGH MONDAY. HPC DISCUSSIONS SLOW THE PACIFIC FRONT MOVING ACROSS THE WEST...AND ACROSS THE ROCKIES TUESDAY WITH UPSLOPE DEVELOPING ON THE PLAINS WEDNESDAY. COOLER TEMPS WITH CHANCE OF SHOWERS LOOKS COULD HERE TUESDAY AND WEDNESDAY WITH DRYING THURSDAY...AS RIDGE REBUILDS AGAIN. WILL KEEP THE WEST DRY FOR NOW"...BUT MODELS INDICATING WEAK MONSOONAL FLOW DEVELOPING LATE IN THE PERIOD. PUB...NONE. MW
In the hours before
Special weather statement, Jun 7, 11:50 AM MDT, 5 hours 10 minutes before
COZ058>081-071945- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT THU JUN 7 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR A FEW SEVERE STORMS OVER PORTIONS OF THE SOUTHEAST PLAINS... INCREASED LOW LEVEL MOISTURE TODAY ALONG WITH UPSLOPE FLOW...AND DAYTIME HEATING...WILL LEAD TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER THE EASTERN MOUNTAINS. CURRENT SATELLITE AND RADAR DATA INDICATE SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND OVER PIKES PEAK AND THE PALMER DIVIDE REGIONS. THESE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS THIS AFTERNOON...AND CONTINUE ACROSS THE ADJACENT PLAINS...INTO A MORE UNSTABLE ENVIRONMENT OVER THE EASTERN COLORADO THIS EVENING. THE MOST UNSTABLE AIR AND BEST SHEAR CONTINUES TO BE OVER KIOWA...BENT...PROWERS AND BACA COUNTIES...WITH ONE OR TWO SEVERE STORMS POSSIBLE THROUGH TONIGHT. MODERATELY UNSTABLE AIR...ALONG WITH WEAK TO MODERATE SHEAR CONTINUES TO BE ACROSS EL PASO COUNTY...PUEBLO...CROWLEY...OTERO AND LAS ANIMAS COUNTIES...WHICH COULD ALSO RESULT IN A FEW SEVERE STORMS IN THESE AREAS. THE MAIN THREATS FROM SEVERE STORMS ACROSS THESE AREAS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO POSSIBLE ACROSS THE EASTERN PLAINS...WHERE THE BEST SHEAR WILL BE IN PLACE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST CONDITIONS AND FORECASTS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:20 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 85 min |
| Jun 7, 1:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 97 min |
| Jun 7, 2:06 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 69 min |
| Jun 7, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 92 min |
| Jun 7, 3:02 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 88 min |
| Jun 7, 3:44 PM MDT | Flash Flood Warning | PUB | Bent | 3 hr |
| Jun 7, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 76 min |
| Jun 7, 4:21 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 54 min |
| Jun 7, 4:27 PM MDT | Tornado Warning | PUB | Bent | 63 min |
| Jun 7, 4:35 PM MDT | Tornado Warning | PUB | El Paso | 55 min |
| Jun 7, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 62 min |
| Jun 7, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Jun 7, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 60 min |
| Jun 7, 5:40 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 95 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.